Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 60, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 26, 1995, 7:07 PM CDT for Wilbarger County, Texas. It was in force for 33 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 26, 1995, 7:07 PM CDT (00:07 UTC)
- Expired
- May 26, 1995, 7:40 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Wilbarger County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 881 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 270008
TOROKC
TXC485-487-270100-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
707 PM CDT FRI MAY 26 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
WICHITA AND EASTERN WILBARGER
INCLUDING THE FOLLOWING LOCATIONS
IOWA PARK...KAMAY...VALLEY VIEW...GRAYBACK...ELECTRA AND
MAGNOLIA
AT 707 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 9
MILES SOUTH SOUTHWEST OF MAGNOLIA.
THE TORNADO WAS MOVING EAST NORTHEAST AT 25 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3384 9860 3382 9916 3404 9917 3412 9866
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 26, 3:46 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 26, 3:46 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 340 PM CDT FRI MAY 26 1995 INTERESTING WX SCENARIO WL OCCUR OVR NXT 24-36 HRS OVR FA. AS OF 19Z...HAVE STG STORMS DEVELOPING OVR EXTREME WRN PART OF N TX...MAINLY OVR KNOX AND FOARD COUNTIES. MID 60-LOW 70 DWPTS AND ADDED DESTABILIZATION DUE TO DAYTIME HEATING OVR WRN N TX SHOULD KEEP STORMS MOVG ACRS FA. WL KEEP FFA GOING OVR PREV DESIGNATED AREAS TNGT SINCE IT APPRS FA WL GET A COUPLE MORE ROUNDS OF PRECIP. THE FIRST STMS WL MOV THRU THIS AFTN/ERLY EVENING AS S/W FM W TX MOVS OVR AREA...AND THE SECOND AREA WL MOVE IN LATER TONIGHT WHEN MAIN UPR TROF AND DRYLINE MOV TWD AREA. ETA ISETROPIC ANALYSIS SHOWS CONTINUED UVM THRU 12Z SAT OVR MUCH OF FA...WHILE REG SNDGS SHOW PWS IN EXCESS OF ONE INCH. FFG VALUES ALSO REMAIN LOW...WITH MANY COUNTIES BLO 2.0 INCHES FOR 3-HR RNFL. NGM/ETA SHOW SLIGHTLY SLOWER MOVEMENT OF SYSTEM THAN AVN THRU 48 HRS. WITH MAX H3 WINDS STILL ON WEST SIDE OF UPR TROF...WL TREND TWD SLOWER MOVMT. ALL MODELS SHOW DRYSLOT/SUBSIDENCE BEHIND TROF...SO WL BEGIN CLEARING SAT AFTN FM SW TO NE BY SUN 12Z. EXTND PD RETURNS TEMPS BACK TO NEAR NORMAL THRU WED...WITH NXT SYSTM TO MOV IN AFT 00Z THU. A FEW WK S/WS ARE SHOWN THRU EXTND...BUT LUKS TOO DRY TO ADD PRECIP TO FIRST 2 DAYS OF EXTND ATTM. WL BRING SLG CHC POPS INTO WEST ON WED...WITH GRAD WRMG TRND. WL PROB KEEP DIURNAL TEMP RANGE LOWER THAN MOS ERN ZNS ON SAT. OTHERWISE MOS LUKS OK. FCST ID=17/MMT FIRST GUESS NUMBERS HBR 66 81 56 85 / 70 30 10 0 OKC 64 77 59 80 / 60 50 20 10 SPS 68 82 60 86 / 70 30 10 10 GAG 60 80 53 82 / 50 20 10 5 PNC 65 77 59 80 / 60 50 20 10 DUA 69 80 63 82 / 50 40 30 10 .OKC...FFA TNGT...OKZ014-016>048-050>052. .TX...FFA TNGT...TXZ083-089-090.
In the hours before
Local storm report, May 26, 4:33 PM CDT, 2 hours 34 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 430 PM CDT FRI MAY 26 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1603 F 11 MILES SOUTH OF VERNON, TX NICKEL-SIZE HAIL 5/26/95 WILBARGER 1500 GILLILAND TX DIME-SIZE HAIL IN GILLILAND 5/26/95 KNOX BZ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Tornado Warning | OUN | Wichita | 53 min |
| May 26, 9:35 PM CDT | Flash Flood Warning | OUN | Wilbarger | 3 hr |
| May 26, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 51 min |
| May 26, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Wichita | 63 min |
| May 27, 12:36 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 39 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.